Patient Comments: Tetanus - Vaccine

Question:

Are you up to date on your tetanus vaccine? Submit Your Comment

Comment from: midcreek1, 65-74 Female (Patient) Published: March 25

My last tetanus shot was 34 years ago. I had a reaction of swelling arm and I literally slept for 3 days only getting up to go to the bathroom. I went to my doctor and he said I had an allergic reaction and to "not ever take the shot again". I since then think of the risk as I do work with animals so I asked my present doctor (I told him what my reaction to the shot had been) and he said just take 25mg of Benadryl and take another shot. But I"m worried to do that, so I need another opinion on this. I do feel I should get the shot, but will all I need is 25mg of Benadryl! I"ve been trying to find out from somewhere on this issue.

FDA Logo

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Subscribe to MedicineNet's Children's Health & Parenting Newsletter

By clicking Submit, I agree to the MedicineNet's Terms & Conditions & Privacy Policy and understand that I may opt out of MedicineNet's subscriptions at any time.